Alert archive / Alabama / Special Marine Warnings in 2002

Special Marine Warning 11, NWS Mobile, AL

March 31, 2002

NWS Mobile, AL issued this special marine warning at Mar 31, 2002, 11:39 AM CST. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2002, 11:39 AM CST (17:39 UTC)
Expired
Mar 31, 2002, 12:15 PM CST
In force
36 min
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 31, 7:42 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 31, 7:42 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
742 AM CST SUN MAR 31 2002

SVR TSTM WATCH IN EFFECT NECESSITATES AN UPDATE TO THE FCST. IN
ADDITION TO THE HEADLINES WILL BRING POPS TO 100 PERCENT FOR CLARKE
TO BALDWIN AND POINTS WEST...80 PERCENT FOR WEST OF BUTLER...
CRENSHAW...COVINGTON...AND OKALOOSA. BROUGHT TEMPS WAY DOWN TO
ANTICIPATE EVAPORATIVE LOAD AND CLOUD COVER. BUTLER...CRENSHAW...
COVINGTON...AND OKALOOSA REMAIN UNCHANGED.

77/05

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Mar 31, 5:40 AM CST, 5 hours 59 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CST SUN MAR 31 2002

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
   SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
   PANHANDLE...

A COLD FRONT MOVING SLOWLY SOUTHWARD ACROSS MISSISSIPPI AND NORTHERN
ALABAMA TODAY WILL ENCOUNTER THE MOIST AND UNSTABLE AIRMASS
CURRENTLY IN PLACE ACROSS THE REGION.  TO THE WEST...A WEAKENING
UPPER LEVEL LOW OVER TEXAS WILL MOVE ACROSS SOUTHERN MISSISSIPPI AND
ALABAMA THROUGH THE OVERNIGHT HOURS.

AS THE FRONT MOVES IN FROM THE NORTH...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP AHEAD OF IT.  THE STORMS WILL INITIALLY
MOVE ACROSS SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA
DURING THE MORNING HOURS.  THE THUNDERSTORMS WILL CONTINUE MOVING
EAST ACROSS COASTAL AND SOUTH CENTRAL ALABAMA IN THE LATE MORNING TO
EARLY AFTERNOON...EVENTUALLY REACHING THE WESTERN FLORIDA PANHANDLE
IN THE EARLY TO MID AFTERNOON.

THE MAIN THREAT FOR ISOLATED SEVERE THUNDERSTORMS APPEARS TO BE IN
THE AFTERNOON HOURS AS A COMBINATION OF SURFACE HEATING AND COOLING
TEMPEATURES ALOFT LEADS TO AN INCREASINGLY UNSTABLE ATMOSPHERE.

THE MAIN THREAT FROM THE STORMS APPEARS TO BE LARGE HAIL AND
DAMAGING DOWNBURST WINDS.  WIND PROFILES DO NOT SUGGEST A
SIGNIFICANT TORNADO THREAT AT THIS TIME...HOWEVER ISOLATED BRIEF
TORNADOES WILL BE POSSIBLE WITH ANY SIGNIFICANTLY STRONGER STORMS.

WHILE A WIDESPREAD SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS NOT
EXPECTED...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM
SPOTTERS FOR SEVERE WEATHER MAY STILL BE NECESSARY AT TIMES LATER
TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:13 AM CSTSevere Thunderstorm WarningMOBMobile32 min
Mar 31, 1:02 PM CSTSevere Thunderstorm WarningMOBCovington43 min
Mar 31, 2:08 PM CSTSpecial Marine WarningMOB82 min
Mar 31, 8:55 AM CSTSevere Thunderstorm WarningMOBStone50 min
Mar 31, 10:15 AM CSTSevere Thunderstorm WarningMOBGeorge45 min

Nearby

Special Marine Warnings in Alabama, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.